The Blue Pill might be one of the causes leading to skin cancer, a new study has discovered.

The erectile dysfunction male Viagra could be linked to skin cancer, new study shows after analyzing the health record of more than 20,000 men in Sweden from 2006 to 2012.

The study has revealed that these drugs might pose other health risks event tough medical experts think additional tests may be required until new methods are used for the treatment of erectile dysfunctions.

A new study conducted by researchers at the Langone Medical Center from the University of New York City has shown that male Viagra could have other negative effects on males’ health in addition to the well-known heart affections.

The group of scientists led by Dr. Stacy Loeb started their medical quest in an attempt to better understand the side effects of the drug.

For that matter, they have gathered the medical records of 20,000 respondents from Sweden to study their evolution between the years 2006 and 2012. The collected data has pointed out that the respective male patients, who have used this type of drug to treat their erectile dysfunctions have also had malignant melanoma.

More precisely, there were 4,065 cases of malignant melanoma among the group of respondents and 2,148 have used phosphodiesterase type 5 (PDE5) inhibitors. In addition, 435 of the male respondents have developed skin cancer during the period of study.

In spite of the alarming results that scientists have found during the study, the researchers at the NYU Langone Center have concluded that the said inhibitors do not pose major health risks, especially when combined with nitrates.

They have further concluded that physicians should not rush for the moment to eliminate the erectile dysfunction drugs from their list of medicines, as additional tests are required until the hypothesis that Viagra causes skin cancer is, indeed, confirmed.

Dr. Loeb has in fact stated that erectile dysfunction drugs are healthy when used appropriately. Unwanted effects tend to appear when male patients do not follow the medical experts’ instructions and when they act according to their own will.

Moreover, the advanced cases of melanoma have not been linked to the PDE5 inhibitors. It appears that this chemical substance is more likely related to the incipient forms of skin cancers.

The results of the medical study have been published in the journal JAMA.

Image source: dailymail.co.uk